Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 4:56 AM CDT for 6 counties in Tennessee. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 4:56 AM CDT (09:56 UTC)
- Expired
- Apr 26, 2012, 5:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:56 AM CDT | HAIL 0.88 | 6 Ne Red Boiling Spring, TN | |
| Apr 26, 4:56 AM CDT | HAIL 0.88 | 6 Nne Red Boiling Sprin, TN | |
| Apr 26, 5:05 AM CDT | HAIL 0.5 | 2 Ssw Celina, TN | |
| Apr 26, 5:07 AM CDT | HAIL 0.75 | Celina, TN | ESPOTTER REPORTED PENNY SIZED HAIL IN CELINA TN. |
| Apr 26, 5:20 AM CDT | TSTM WND DMG | Jamestown, TN | *** 1 INJ *** TREES WERE BLOWN DOWN ALL ACROSS THE COUNTY INCLUDING IN JAMESTOWN, ALLARDT AND MT HELEN. SOME OF THE TREES FELL ON HOMES. A MOTORIST SUFFERED MINOR INJURIES WHEN THEIR VEHICLE STRUCK A DOWNED TREE NEAR JAMESTOWN. A LARGE SHED WAS BLOWN ONTO A HO |
| Apr 26, 5:24 AM CDT | HAIL 1.75 | Jamestown, TN | TRAINED SPOTTER REPORTED GOLF BALL SIZED HAIL IN JAMESTOWN. |
| Apr 26, 5:30 AM CDT | HAIL 1.25 | 2 S Jamestown, TN | TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL 2 M SOUTH OF THE CITY OF JAMESTOWN. POWER WAS ALSO OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 260956 AAA
SVROHX
TNC027-049-087-111-133-137-261030-
/O.NEW.KOHX.SV.W.0117.120426T0956Z-120426T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
456 AM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OVERTON COUNTY IN MIDDLE TENNESSEE...
PICKETT COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 AM CDT
* AT 442 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS
WAS NEAR HESTAND...MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
LIVINGSTON...
BYRDSTOWN...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3616 8498 3617 8503 3613 8508 3663 8606
3662 8490 3658 8476 3648 8470
TIME...MOT...LOC 0945Z 300DEG 51KT 3668 8557
$$
FORECASTER:
JLM1 follow-up statement
040
WWUS54 KOHX 261005
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT THU APR 26 2012
TNC027-049-087-111-133-137-261030-
/O.CON.KOHX.SV.W.0117.000000T0000Z-120426T1030Z/
OVERTON TN-PICKETT TN-CLAY TN-FENTRESS TN-JACKSON TN-MACON TN-
505 AM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MACON...NORTHEASTERN JACKSON...FENTRESS...CLAY...PICKETT AND OVERTON
COUNTIES UNTIL 530 AM CDT...
AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE WAS LOCATED IN CLAY
AND PICKETT COUNTIES...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...BYRDSTOWN...JAMESTOWN AND ALLARDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3616 8498 3617 8503 3613 8508 3663 8606
3662 8490 3658 8476 3648 8470
TIME...MOT...LOC 1004Z 300DEG 51KT 3654 8528
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:57 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 26, 3:57 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 357 AM CDT THU APR 26 2012 .SHORT TERM (THU-SUN)... AREA OF LOW PRESSURE WL MOVE EAST ACR OHVLY TDAY. MCS-TYPE PCPN SYSTEM WL MOVE SOUTHEAST AND CLIP NORTHEAST MID TN THIS MORNING... MAINLY AFTER 12Z. DESPITE WARM NOSE AT H8...SUFFICIENT ELEVATED DESTAB COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AS SFC LOW PUSHES EAST ACROSS KENTUCKY...A COLD FRONT WL MOVE INTO NORTHWEST MID TN AROUND MIDDAY. AHEAD OF THE FRONT...ATM WL BECOME UNSTABLE ACROSS MIDDLE TENNESSEE WITH MODEL SHOWALTERS TO -6. THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WL BE WITH ANY STORMS SOUTH OF THE FRONT THIS AFTERNOON. THE COLD FRONT WL PUSH INTO SOUTH MID TN THIS EVENING...WITH MORE STABLE AIR ACROSS THE NORTH. FNTL BDRY LOOKS TO STALL NEAR THE TN-AL BORDER TNGT...WITH THE BEST CHANCE OF PCPN SOUTHWEST. BDRY SHIFTS NORTH FRI BUT VERY SLOWLY. EXPECT A COOL DAY FRI WITH PLENTY OF CLOUDS AND SCATTERED SHOWERS. SFC LOW PRES IN THE SOUTHERN PLAINS WL PUSH A WARM FRONT NORTH FRI NIGHT...AND THE BEST CHANCE OF SHOWERS WL SHIFT BACK NORTH NEAR THE KY-TN BORDER. MORE UNSTABLE AIR SAT WITH ISO-SCT STORMS POSSIBLE. THE FNTL BDRY REMAINS NEAR THE AREA SUNDAY WITH SFC HIGH PRES NORTH...AND THE CHANCE OF STORMS WL CONTINUE. .LONG TERM (MON-WED)... STORMTRACK LOOKS TO SHIFT NORTH OF THE REGION EARLY NEXT WEEK AS SFC HIGH PRES ACROSS THE GREAT LAKES DEPARTS. WL FOLLOW THE GFS WITH LOWER POPS NEXT WEEK...AND SIDED WITH THE WARMER TEMPS IN THE EURO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 82 57 73 63 / 50 20 50 20 CLARKSVILLE 83 52 71 63 / 20 20 50 30 CROSSVILLE 76 53 69 61 / 70 20 50 20 COLUMBIA 81 61 77 64 / 40 50 50 20 LAWRENCEBURG 81 61 82 63 / 30 50 40 10 WAVERLY 83 57 73 64 / 20 20 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 26, 3:48 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 348 AM CDT THU APR 26 2012 TNZ007>011-024>034-056>066-075-077>080-093>095-270900- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HUMPHREYS-DICKSON-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 348 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MIDDLE TENNESSEE SOUTH AND EAST OF A LINE FROM PORTLAND TENNESSEE TO CAMDEN TENNESSEE. THIS INCLUDES MOST MIDDLE TENNESSEE COUNTIES. SVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL ARE POSSIBLE TODAY AND THIS EVENING. THE MOST LIKELY TIMES FOR THIS EVENT ARE... 5 AM TO 9 AM IN THE NORTHERN PLATEAU COUNTIES THIS MORNING...AND AGAIN THIS AFTERNOON FROM 3 PM TO 10 PM OVER MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ005-006-022-023-270900- STEWART-MONTGOMERY-BENTON-HOUSTON- 348 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THIS AREA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more | 51 min |
| Apr 26, 6:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 45 min |
| Apr 26, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 30 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Sumner, Trousdale | 65 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 42 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 32 min |
| Apr 26, 4:47 PM CDT | Special Weather Statement | OHX | Benton | 28 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Apr 26, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 30 min |
| Apr 26, 5:14 PM CDT | Special Weather Statement | OHX | Humphreys | 31 min |
| Apr 26, 5:30 PM CDT | Special Weather Statement | OHX | Smith | 15 min |
| Apr 26, 5:33 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Apr 26, 5:49 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| Apr 26, 6:15 PM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Apr 26, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Apr 26, 6:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Apr 26, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Apr 26, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 30 min |
| Apr 26, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.